Contraceptive pills and MS

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

KAS1
Regular Member


Date Joined Feb 2007
Total Posts : 161
   Posted 5/27/2007 12:51 AM (GMT -6)   
Hi all,
 
have been researching the connection between contraceptive pills, and the worsening of ms symptoms......there seem to be some documented connections. 
 
I stopped taking the pill about six months ago, but have terrible pains etc when off it....so recently started it up again (on doctors advice), and immediately noticed that my symptoms worsened.
 
Was wondering if any of you have personal experiences with this???
 
Cheers
KAS
Not diagnosed
 
Neuro says he'd "bet on me having MS"
 
IF YOU CAN'T SEE THE LIGHT AT THE END OF THE TUNNEL...
GO DOWN AND LIGHT THE BLOODY THING!!!


littlechina
Regular Member


Date Joined Jan 2007
Total Posts : 97
   Posted 5/27/2007 10:22 AM (GMT -6)   
Kas,

I have been on the pill for 10 years, but was only diagnosed about 6 months ago. I have not noticed any connection, but I have never stopped my pill.

Can I ask where you found this information? I would be interested in reading it. Post some links if you have them!

Thanks! :)

dRaMa~
New Member


Date Joined May 2007
Total Posts : 19
   Posted 5/27/2007 9:40 PM (GMT -6)   
I've been on the pill for about 6 years and I don't see a connection either. I've been diagnosed with MS for a little more than a year and I barely have any symptoms. Personally, I don't think it's related and I've never heard of that.

KAS1
Regular Member


Date Joined Feb 2007
Total Posts : 161
   Posted 5/28/2007 12:10 AM (GMT -6)   
Hi littlechina and dRaMa,

the stuff I've read is suggestive that the pill I am on, "Femodene" can show temporary worsening of symtpoms in people with existing ms......

But on the other hand, I have also found numerous sites with the suggestion that the hormones in contraceptive pills can actually lower the risk of getting ms????? www.webmd.com www.aphroditewomenshealth.com ....heaps more if you google it.

So who knows????

My symptoms that seem to be affected are fatigue, pins and needles and leg weakness.....need to take more time to make my own observations.....it's so hard to know what is actually effecting the symtpoms....is it stress, tiredness, heat??????? Will keep close track of things in my diary to try and find a distinct pattern.

Thanks for your replies.

KAS
Not diagnosed
 
Neuro says he'd "bet on me having MS"
 
IF YOU CAN'T SEE THE LIGHT AT THE END OF THE TUNNEL...
GO DOWN AND LIGHT THE BLOODY THING!!!


dRaMa~
New Member


Date Joined May 2007
Total Posts : 19
   Posted 5/28/2007 9:54 AM (GMT -6)   
Maybe it's the pill the causes side effects and not the pill worsening the MS? Because when I was on Diamox (for intracranial pressure), it caused me to have tingling sensations on my fingers and lips and I thought it was MS related. Now I realized it wasn't.

Just a suggestion.

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 5/28/2007 2:57 PM (GMT -6)   
I am now through menopause but when I was still "active" I actually found contraceptive pills to be HELPFUL in reducing MS-related symptoms.  I wonder if indeed it is just that particular brand that is a problem?

...I am not a doctor, nor health professional, and don't pretend to be one, here.....

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 23, 2017 8:04 AM (GMT -6)
There are a total of 2,858,827 posts in 313,691 threads.
View Active Threads


Who's Online
This forum has 155285 registered members. Please welcome our newest member, Liz_j_28.
421 Guest(s), 13 Registered Member(s) are currently online.  Details
Misty*Love, Liz_j_28, physedgirl09, TMC, Gear, Doire, browntrout, MarjieKay, Lynnwood, Alice22, sanmay, Traveler, BostonMarigold


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer